Jump to content
nr47

nr47: My introduction to the forum

Recommended Posts

nr47

Hi all - I'm new to this forum. I decided to join because I found the "withdrawing from Pristiq" thread to be extremely insightful and well documented. I now believe there are some very deliberate, watchful people out there like myself who are trying to get off of these drugs! Anyway, I've been trying to become independent of antidepressants/psychoactive drugs for around 8 years now (and I'm not even that old). Hopefully, I can share some of what I've learned over the years and learn something to help myself in return.

 

-N

Share this post


Link to post
Gridley

Hello, nr47 and welcome to SA.  I'm glad you're finding SA helpful.

 

To start, in order to give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?
  • Any drugs prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • Link to Account Settings – Create or Edit a signature.
At Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.
  
To get you started, and familiarized with the protocols followed by SA, I am linking a few topics so that you have a better understanding of what is recommended here. 

 

 

One of our moderators, ChessieCat, is tapering Pristiq, and you might want to  take a look at her thread

 

This link provides specific information on tapering off Pristiq:

 

Tips for tapering off Pristiq (desvenlafaxine)

 

This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community. I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but I am glad that you found us.

 

Share this post


Link to post
nr47

Thanks Gridley. I've gone ahead and updated my signature.

Share this post


Link to post
nr47

Hi all - I'm very new to this forum. I wanted to get some feedback on my complex scenario and was wondering if anyone could assist? As you can see in my signature, I've been on SNRI's the longest out of any medication. I took Lexapro 20mg for several months before I began treatment with Cymbalta (I need to add that into my signature). At some point last year, I took Abilify 4mg along with Cymbalta 60mg for several months, but after I'd gained 20 pounds, I got off of the Abilify and remained with the Cymbalta. My question is: if I'd taken medications in the past, do I need to reinstate them in order to successfully complete withdrawal? Do I need to take Lexapro and Abilify again in order to give my brain its baseline back before I begin a proper slow taper? My medication history is like this because I kept switching from drug to drug, never sticking to one (except Cymbalta and Pristiq) because of their side effects. At this point in my life, I'd like to withdraw completely but am unsure of what I need to do to begin. I was recently switched over to Effexor IR in order to taper off of the Pristiq. Thanks. 

 

-N

Share this post


Link to post
ChessieCat

Hi nr and welcome from me too,

 

Member baroquep switched over from Pristiq to Effexor to taper.  You might be interested in reading her experiences.

Share this post


Link to post
nr47

Hi ChessieCat,

 

Thanks for the reply. Yeah I actually read over that thread yesterday. Since I never really felt better on Pristiq, I'm wondering why I'm using the Effexor to taper with. Can I make a somewhat seamless transition to Cymbalta and taper off of that? I've done better mood-wise with Cymbalta in the past.

Share this post


Link to post
Altostrata

Welcome, nr.

 

Do you have any withdrawal symptoms now? If so, what are they? Do they get better or worse at any particular time of day?

 

What times of day do you take Effexor IR? Did you ever have withdrawal symptoms before you tried to go off Pristiq? Did your symptom pattern change after you started Effexor IR?

 

What mood issues do you have? If you are dependent on antidepressants for mood issues, why do you want to go off? Are you looking to switch antidepressants, rather than go off?

Share this post


Link to post
nr47

Hi Altostrata,

 

Having switched to Effexor IR, I don’t think I’m having any withdrawal symptoms really. I take two 37.5 tablets in the morning and one tablet at bedtime for a total of 112.5mg per day. My symptom pattern? No I just have new side effects from the Effexor such as drowsiness and some cognitive difficulties (not keeping up with conversations a lot of times). My original mood issues in 2009 were just panic attacks. I was given Ativan to take for 6 months and when I went to a new doctor, he diagnosed me with Major Depression. I think that at this time in my life, there aren’t any major stressors and things are relatively stable. According to Joseph Glenmullen from Harvard Medical school, antidepressants are only supposed to be used (if used at all) during periods of distress and then slowly tapered off of once the distressing period/event has ended. My sister tapered off slowly from Wellbutrin and she’s been fine for a few years now. I’d like to try the same. I think I can do it, but I’m worried that I might not adjust as well as my sister did off medication. I also developed pure OCD at some point so I’m wondering if I can manage that off of meds. Lastly, we don’t know what the long term effects of these drugs are, which is why I feel that it’s safer to not take them if I don’t absolutely need to. 

Share this post


Link to post
nr47

To add an additional subject that might seem sort of irrelevant: does anyone feel as if they lost a little bit of themselves after trying antidepressants? I work full time in IT right now, but when I was in college I was part of 2 dance teams. For some reason, after I started antidepressants for the first time, I feel like I've lost some ability to express myself, whether through dance, writing, other creative avenues etc. It's not a "symptom" or complaint that I hear about regularly, but it's something that bothers me a good deal. Sure I feel more nervous and self-conscious than before when if I'm performing in front of others, but it seems to be a lingering after-effect of taking psychoactive medications. Perhaps some sort of damage has occurred? Anyone have any thoughts on this? I can be a bit of a hypochondriac so apologies in advance. 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.